Alert archive / California / Wind Advisories in 2022
Wind Advisory 41, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 7, 2022, 12:52 PM PST for Imperial County, Riverside County, San Bernardino County, California. It took effect at Nov 8, 2022, 7:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2022, 12:52 PM PST (20:52 UTC)
- In effect from
- Nov 8, 2022, 7:00 AM PST
- Expired
- Nov 8, 2022, 10:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774 WWUS75 KPSR 072052 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 152 PM MST Mon Nov 7 2022 CAZ560-080900- /O.NEW.KPSR.WI.Y.0041.221108T1500Z-221109T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1252 PM PST Mon Nov 7 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM MST TUESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 8 AM to 11 PM MST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-080900- /O.NEW.KPSR.WI.Y.0041.221108T1800Z-221109T2100Z/ Imperial County Southwest- 1252 PM PST Mon Nov 7 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 2 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 11 AM Tuesday to 2 PM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-080900- /O.NEW.KPSR.WI.Y.0041.221108T2100Z-221109T0600Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1252 PM PST Mon Nov 7 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM MST TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Western Imperial County and Imperial Valley. * WHEN...From 2 PM to 11 PM MST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
917 WWUS75 KPSR 080809 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 109 AM MST Tue Nov 8 2022 CAZ561-564-568-090000- /O.EXA.KPSR.WI.Y.0041.221108T1500Z-221109T0600Z/ Joshua Tree NP East-Chuckwalla Mountains-Chiriaco Summit- Including the cities of Imperial Hot Mineral Springs and Chiriaco Summit 1209 AM PST Tue Nov 8 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern portion of Joshua Tree National Park, Chuckwalla Mountains and Chiriaco Summit. * WHEN...From 8 AM this morning to 11 PM MST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-090000- /O.EXA.KPSR.WI.Y.0041.221108T2100Z-221109T0600Z/ Salton Sea- Including the city of Desert Shores 1209 AM PST Tue Nov 8 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Salton Sea. * WHEN...From 2 PM this afternoon to 11 PM MST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-090000- /O.EXT.KPSR.WI.Y.0041.221108T1800Z-221109T1500Z/ Imperial County Southwest- 1209 AM PST Tue Nov 8 2022 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 11 AM this morning to 8 AM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-090000- /O.CON.KPSR.WI.Y.0041.221108T1500Z-221109T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1209 AM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 8 AM this morning to 11 PM MST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-090000- /O.CON.KPSR.WI.Y.0041.221108T2100Z-221109T0600Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1209 AM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Western Imperial County and Imperial Valley. * WHEN...From 2 PM this afternoon to 11 PM MST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ JH
333 WWUS75 KPSR 081941 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1241 PM MST Tue Nov 8 2022 CAZ560-561-564-568-090600- /O.CON.KPSR.WI.Y.0041.000000T0000Z-221109T0600Z/ Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains- Chiriaco Summit- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, and Chiriaco Summit 1141 AM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Western portion of Joshua Tree National Park, Eastern portion of Joshua Tree National Park, Chuckwalla Mountains and Chiriaco Summit. * WHEN...Until 11 PM MST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-090600- /O.CON.KPSR.WI.Y.0041.000000T0000Z-221109T1500Z/ Imperial County Southwest- 1141 AM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 8 AM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-566-567-090600- /O.CON.KPSR.WI.Y.0041.221108T2100Z-221109T0600Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1141 AM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...Until 11 PM MST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
644 WWUS75 KPSR 090600 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1100 PM MST Tue Nov 8 2022 CAZ562-090700- /O.CAN.KPSR.WI.Y.0041.000000T0000Z-221109T1500Z/ Imperial County Southwest- 1000 PM PST Tue Nov 8 2022 ...WIND ADVISORY IS CANCELLED... Winds are gradually diminishing, but breezy to locally windy conditions are likely to continue through the early overnight hours with gusts of 30-35 mph in some locations. $$ CAZ560-561-563-564-566>568-090700- /O.EXP.KPSR.WI.Y.0041.000000T0000Z-221109T0600Z/ Joshua Tree NP West-Joshua Tree NP East-Salton Sea- Chuckwalla Mountains-Imperial County West-Imperial Valley- Chiriaco Summit- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 1000 PM PST Tue Nov 8 2022 ...WIND ADVISORY HAS EXPIRED... Winds are gradually diminishing, but breezy to locally windy conditions are likely to continue through the early overnight hours with gusts of 30-35 mph in some locations. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 7, 9:35 AM PST, 3 hours 17 minutes earlier.
Area forecast discussion, Nov 7, 9:35 AM PST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1035 AM MST Mon Nov 7 2022 .UPDATE...Updated Aviation Discussion... && .SYNOPSIS... Tranquil, seasonable autumn weather is forecast to continue today. A strong low pressure system will slowly move from California to Arizona during the first half of the week. Gusty winds are forecast on Tuesday across portions of Southeast California. Breezy weather, along with spotty rain, is forecast over Central Arizona on Wednesday as a cold front approaches. Cooler, dry weather returns by Thursday. && .DISCUSSION... It's another quiet night across the district with seasonably cool temperatures and fair skies. No major weather changes are forecast through the day today. Expect abundant sunshine and pleasant afternoon high temps in the upper 70s to lower 80s over the lower deserts and metros. Over Central Arizona, this general story will continue into Tuesday as well. A full-latitude trough is deepening along the Pacific Northwest coastline. This feature and its associated jet stream energy will be the driving forces of impactful weather across the West during the first half of this week. Our colleagues across California, in particular, are forecasting a major early season winter storm: multiple feet of snow can be expected across the Sierra Nevada - perhaps maxing out around 6 feet over Tuolumne Meadows in Yosemite National Park! How will this affect our weather? Well, there are a couple of concerns with this weather system as it moves closest to us later Tuesday into Wednesday... First, we will see an increase in wind gusts across portions of Southeast California on Tuesday. Southwesterly flow will increase markedly during this time in the lower troposphere. At the surface, HREF members are impressed with wind gust potential, particularly near Joshua Tree National Park. In this area, the ensemble mean is forecasting the threat of widespread 40-50 MPH winds Tuesday afternoon. Subsequent forecast packages may require a wind advisory for parts of SE CA on Tuesday. By Wednesday the NBM pushes some stronger winds across parts of Central Arizona. Peak gusts of 25-35 mph are not out of the question Wednesday afternoon around Phoenix. The second potential impact is the opportunity for measurable rain. Unquestionably, the deep southwesterly/onshore flow (atmospheric river) will promote good rain/snow chances on the windward side of the SoCal mountains. This type of setup typically leaves our SE Cali zones rain-shadowed (drier). Currently, we are carrying 20-40% PoPs for light precipitation over central Riverside and western Imperial County on Tuesday. This may be optimistic. On Wednesday, strong PVA will eject over N Arizona as the disturbance finally gets nudged eastward. Most GEFS/EPS members consistently suggest jet dynamics will be best from Prescott to Payson and points northward, delivering the more widespread precipitation potential to that part of the state. However, it does appear that we will have just enough forcing and moisture return for a pre-frontal band of showers Wednesday afternoon across Central Arizona, including Phoenix. Amounts under 0.1" will be most common around the metro, perhaps exceeding 0.25" up toward Carefree and eastward into Gila County. The main takeaway here is to not get too excited about widespread, soaking rainfall for most of our area from this particular system. All this energy will quickly depart Wednesday night. From Thursday through the weekend, cooler and quiet conditions will resume. A branch of the subtropical jet will reside to our south, and with a few ripples of energy clipping by to the north, we could see some high clouds from time to time. There are some differences amongst ensemble clusters as to the handling of some of the upper features, but few (if any) appear to affect our sensible weather to a large degree. The relatively flat/zonal nature of the regime will not allow for any appreciable change to our temperatures from day to day. Lower deserts will be coolest on Thursday (upper 60s/low 70s), only climbing into the low/mid 70s for the weekend. Lows across the lower deserts will commonly fall into the 40s, except near urban centers. && .AVIATION...Updated 1735Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: No aviation concerns expected into Tuesday. Mainly light and variable winds into midday today, will become southwesterly this afternoon, but still remaining light. A few SCT to occasional BKN high clouds into the afternoon in an otherwise mostly cler sky. Southeast California/Southwest Arizona including KIPL and KBLH: South winds at KBLH and southwest winds at KIPL will generally prevail through the entire period. Occasional gusts will develop this afternoon from 15-20 kts. Expect FEW to SCT high clouds through the period. && .FIRE WEATHER... High pressure will persist over the region through today with overall light winds and dry conditions. Near normal temperatures are expected through Tuesday. Min RHs will fall to 20-35% today (lowest near Phoenix), then rise to 25-50% on Tuesday (still lowest near Phoenix, highest in SE Cali). The next weather system to impact the region will likely bring breezy to locally windy conditions on Tuesday across SE California. On Wednesday, gusty winds are forecast across Arizona with the addition of cooler temperatures and chances for wetting rains over the high terrain. High pressure and drier conditions are then likely later in the week into next weekend. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Heil AVIATION...Frieders FIRE WEATHER...Heil/Kuhlman
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.